Immobility on walking ring
Jan 23, 2013
Severe muscle weakness on ARV can it be cured is it a side effect of HIV or ARVs
Response from Dr. Henry
Muscle weakness in the setting of treated HIV infection can be due to a wide range of factors some related to HIV or the treatment and many not. Muscle weakness is often due to problems with the nerves going to various muscles so a full clinical and neurologic examination recommended. Nutrition, hormone problems (ie low testosterone or thyroid), diabetes, severe deconditioning, aging and other non HIV factors can contribute. HIV infection can cause nerve and less often muscle problems leading to weakness. Some HIV medications can cause neuropathy (most often the D drugs like D4T and ddI) or muscle problems (seen AZT or zidovudine and other drugs). The approach to the problem of weakness depends on what is noted from full clinical evaluation, which HIV drugs you are taking and have taken in the past, and what other HIV drug options are available to you. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Lymph Glands After Touching Vagina Worried I Have HIV
- Testicular Pain After Giving Handjob Worried I Have HIV
- Vomiting After Fingering Worried I Have HIV
- Causes Of Vaginal Bleeding In Toddlers
- 8 Week Test Negative Conclusive
- Are Lymph Node Swelling Ringing Ears Vision Change Signs Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.